How long does spotting last after starting on birth control?

default
Posted on Mon, 8 Jun 2015 in General Health
Question: I've been on pirmella 1/35 since 4/9/15. how long does spotting last when starting birth control? if I double up til spotting stops will it come back when I go back to one tablet?
doctor
Answered by Dr. Muhammad Sareer Khalil 33 minutes later
Brief Answer:
Continue the pill at the same dose for another month

Detailed Answer:
Hello and Welcome

I appreciate your concern

When starting the oral pills , menstrual irregularity inter menstrual spotting, brownish discharge and bleeding is common. This usually subsides down in a month or two as the hormonal alterations are adjusted for. You should continue the pill at the same dose for at least another month before considering an increase in the dose. Yes, By increasing and subsequently lowering the dose the spotting would most likely return.

Wishing you best of health

Thanks

Please consult your doctor before deciding on any course of action described above.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 2 days later
is it normal to have the spotting, bleeding and discharge almost every day? not heavy just there
doctor
Answered by Dr. Muhammad Sareer Khalil 11 hours later
Brief Answer:
Need more information

Detailed Answer:
Hello again,

Its not normal to have spotting, bleeding and discharge on a regular basis. Kindly answer the following to have a better idea.

For how long has this pattern of bleed/discharge persisted ? Kindly specify the timeline.
What is your exact age as in the description above its listed 44 with male ? Kindly confirm your age ?
Are you using the OCPs for contraception purpose only or did you have any previous history of abnormal vaginal bleeding ?
Have you had a recent ultrasound pelvis done ? If so kindly upload a scanned copy , if possible.
What medication are you currently using , if any ?

Thanks

Dr. M.S. Khalil

Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Muhammad Sareer Khalil 1 hour later
i had an exam 2 yrs ago and i have a fibroid but when i was taking the microgestin 1/20 2 tablets daily i was not bleeding at all. i only take 1000mg of vitamin c, ibu 600mg teice dailt and iron, i am anemic. the spotting isnt very bad but its there sbd of course puts a damper on relationship. if i double up fir a few days it does stop. i am anout to b 45 this 28th
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
The symptoms can be related to the fibroids, repeat evaluation needed

Detailed Answer:
Hello again,

The fibroid could have grown in size and would require a repeat evaluation. Most Fibroids ( Leiomyomas ) can be managed conservatively by following them up with regular pelvic examinations. However , if there is continuous bleeding and discharge then a pelvic exam and a thorough pelvic ultrasound should be done to rule out any pathology in the uterus, tubes or ovaries. Assessment for endometrial sampling should be done especially with your age i.e 44 years. Depending upon the size of the fibroid tissue , leuprolide can also be advised for pre surgical shrinkage followed by a myomectomy. The vaginal discharge should be worked up via wet mount microscopic examination of the discharge. If there is evidence of infection on the per vaginal, per speculum exam then samples should be taken and antibiotics or anti fungal medication should be started empirically based on clinical evidence.

Let me know if you have any query

Thanks

Dr. M.S. Khalil



Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Oral pills

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...

doctor1 MD

Dear Doctor I am better from the uti. Now i hace a vaginal yeast infection. My gynocologist to me to insert Lomexin 600 once and to use cortisone...

doctor1 MD

Why is depo shot not effective after abortion? I thought it cant be reverse while the 12 weeks.

doctor1 MD

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects...

doctor1 MD

I have just gone off of my birth control pills and had a period that lasted about 3 days and then about 2 days after that i ve started to have all...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2